Alert archive / Missouri / Wind Advisories in 2010
Wind Advisory 6, NWS Kansas City, MO
NWS Kansas City, MO issued this wind advisory at Oct 27, 2010, 2:49 AM CDT for 11 counties in Missouri. It took effect at Oct 27, 2010, 12:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 27, 2010, 2:49 AM CDT (07:49 UTC)
- In effect from
- Oct 27, 2010, 12:00 PM CDT
- Expired
- Oct 27, 2010, 6:57 PM CDT
- In force
- 7 hr
- Issued by
- NWS Kansas City, MO
Counties Adair County, MO, Atchison County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Mercer County, MO, Nodaway County, MO, Putnam County, MO, Schuyler County, MO, Sullivan County, MO, Worth County, MO
The radar
The Des Moines radar (KDMX), 155 km from the middle of the area, began a volume at 07:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 7.8 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3296 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 167 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
499 WWUS73 KEAX 270749 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 249 AM CDT WED OCT 27 2010 .A LARGE STORM SYSTEM WILL CONTINUE TO LINGER ACROSS THE UPPER MIDWEST THROUGH WEDNESDAY. ANOTHER STRONG SURGE OF WINDS WILL DROP SOUTHWARD TOWARDS NORTHERN MISSOURI BY MID-DAY. SUSTAINED WINDS BETWEEN 25 AND 35 MPH WILL BE LIKELY WITH GUSTS APPROACHING 45 MPH. THESE WINDS WILL BEGIN TO SUBSIDE BY THE EVENING HOURS. MOZ001>008-015>017-271700- /O.NEW.KEAX.WI.Y.0006.101027T1700Z-101028T0000Z/ ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- GRUNDY-SULLIVAN-ADAIR- INCLUDING THE CITIES OF...TARKIO...MARYVILLE...GRANT CITY... ALBANY...STANBERRY...BETHANY...PRINCETON...UNIONVILLE... LANCASTER...TRENTON...MILAN...GREEN CITY...KIRKSVILLE 249 AM CDT WED OCT 27 2010 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING. * TIMING AND LOCATION...WINDS WILL RAPIDLY INCREASE ACROSS NORTHERN MISSOURI THROUGH THE MORNING HOURS. THE STRONGEST WINDS WILL PREVAIL EARLY IN THE AFTERNOON. WINDS WILL SUBSIDE BY THE EVENING. * WIND SPEEDS...WESTERLY WINDS OF 25 TO 35 MPH WILL BE POSSIBLE WITH OCCASIONAL GUSTS TO OVER 45 MPH. * IMPACTS...STRONG WINDS WILL MAKE DRIVING ALONG NORTH SOUTH ORIENTED ROADS DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. LOSE OR LIGHTWEIGHT OUTDOOR OBJECTS MAY BE BLOWN AWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED WITH GUSTS TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OUTDOOR OBJECTS. && $$ DUX
2 follow-up statements
109 WWUS73 KEAX 271556 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1056 AM CDT WED OCT 27 2010 .A LARGE STORM SYSTEM WILL CONTINUE TO LINGER ACROSS THE UPPER MIDWEST THROUGH WEDNESDAY. ANOTHER STRONG SURGE OF WINDS WILL DROP SOUTHWARD TOWARDS NORTHERN MISSOURI BY MID-DAY. SUSTAINED WINDS BETWEEN 25 AND 35 MPH WILL BE LIKELY WITH GUSTS APPROACHING 45 MPH. THESE WINDS WILL BEGIN TO SUBSIDE BY THE EVENING HOURS. MOZ001>008-015>017-280000- /O.CON.KEAX.WI.Y.0006.101027T1700Z-101028T0000Z/ ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- GRUNDY-SULLIVAN-ADAIR- INCLUDING THE CITIES OF...TARKIO...MARYVILLE...GRANT CITY... ALBANY...STANBERRY...BETHANY...PRINCETON...UNIONVILLE... LANCASTER...TRENTON...MILAN...GREEN CITY...KIRKSVILLE 1056 AM CDT WED OCT 27 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * TIMING AND LOCATION...WINDS WILL CONTINUE TO INCREASE ACROSS NORTHERN MISSOURI THROUGH LATE THIS MORNING AND VERY EARLY THIS AFTERNOON. THE STRONGEST WINDS WILL OCCUR EARLY THIS AFTERNOON. WINDS WILL SUBSIDE BY THIS EVENING. * WIND SPEEDS...WESTERLY WINDS OF 25 TO 35 MPH WILL BE POSSIBLE WITH OCCASIONAL GUSTS TO OVER 45 MPH. * IMPACTS...STRONG WINDS WILL MAKE DRIVING ALONG NORTH SOUTH ORIENTED ROADS DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS MAY BE BLOWN AWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED WITH GUSTS TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OUTDOOR OBJECTS. && $$ CDB
897 WWUS73 KEAX 272357 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 657 PM CDT WED OCT 27 2010 MOZ001>008-015>017-280100- /O.CAN.KEAX.WI.Y.0006.000000T0000Z-101028T0000Z/ ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- GRUNDY-SULLIVAN-ADAIR- INCLUDING THE CITIES OF...TARKIO...MARYVILLE...GRANT CITY... ALBANY...STANBERRY...BETHANY...PRINCETON...UNIONVILLE... LANCASTER...TRENTON...MILAN...GREEN CITY...KIRKSVILLE 657 PM CDT WED OCT 27 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DIMINISHED SIGNIFICANTLY OVER THE PAST HOUR...WITH GUSTS NOW AVERAGING BETWEEN 25 AND 30 MPH OVER FAR NORTHERN MISSOURI. THIS TREND WILL CONTINUE OVERNIGHT...WITH GUSTS DIMINISHING TO BETWEEN 20 AND 25 MPH AFTER 9 PM. WITH WINDS NO LONGER EXPECTED TO BE A SIGNIFICANT HAZARD...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 7 PM. $$ BOOKBINDER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this wind advisory went out at Oct 27, 12:00 AM CDT, 2 hours 49 minutes earlier.
Area forecast discussion, Oct 27, 12:00 AM CDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1200 AM CDT WED OCT 27 2010 ...UPDATED AVIATION DISCUSSION... .DISCUSSION... SHORT RANGE (TONIGHT-FRIDAY)... FOCUS FOR THE NEXT FEW DAYS WILL BE ON TEMPERATURES...WINDS...AND HUMIDITY VALUES. FRONT THAT SWEPT THROUGH THE REGION TUESDAY NIGHT HAS LEFT THE REGION SUFFICIENTLY VOID OF MOISTURE TO MITIGATE ANY THREAT FOR RAIN OVER THE NEXT SEVERAL DAYS...LEAVING THE MORE BENIGN SENSIBLE WEATHER ELEMENTS TO FOCUS ON. WATER VAPOR IMAGERY SHOWS A LARGE EXTRA-TROPICAL CYCLONE HAS TAKEN UP TEMPORARY RESIDENCE ACROSS THE WESTERN GREAT LAKES. RESULTING TIGHT PRESSURE GRADIENT TO THE SOUTH HAS HELP DRIVE THE STRONG WIND THAT IS PREVAILING ACROSS KANSAS AND MISSOURI TODAY. SCATTERED TO BROKEN CLOUD COVER ACROSS THE NORTHERN HALF OF THE FORECAST AREA LOOKS TO BE KEEPING BOUNDARY LAYER MIXING TO A MINIMUM...THUS PREVENTING WIND ADVISORY CRITERIA FROM BEING MET. HOWEVER...SPEEDS ARE STILL NEAR ENOUGH TO CRITERIA NEAR THE IOWA BORDER REGION TO WARRANT KEEPING THE ADVISORY GOING FOR THE REMAINDER OF THE DAYLIGHT HOURS...THOUGH FARTHER SOUTH THE ISSUE IS A BIT MORE IFFY. WILL BE TRIMMING OFF THE SOUTHERN HALF OF THE ADVISORY AS A RESULT WITH THE NEW FORECAST PACKAGE...BUT PLAN TO KEEP AREA NORTH OF A ST JOSEPH TO MOBERLY LINE GOING. REMAINDER OF THE ADVISORY WILL LIKELY BE CANCEL BEFORE 7 PM WHEN IT IS DUE TO EXPIRE. LATER SHIFT WILL MAKE THAT DETERMINATION BASED ON CURRENT OBSERVED WIND SPEEDS. FOR WEDNESDAY...WINDS ARE EXPECTED TO BE GUSTY AGAIN AS KANSAS AND MISSOURI WILL STILL BE WITHIN THE SPHERE OF INFLUENCE OF THE TIGHT PRESSURE GRADIENT SOUTH OF THE MATURE CYCLONE TO OUR NORTH. HOWEVER...WIND SPEEDS ARE EXPECTED TO BE A LITTLE LOWER THAN WEDNESDAY AS THE GRADIENT WILL HAVE RELAXED A LITTLE...SO AT THIS TIME ANOTHER WIND ADVISORY IS NOT EXPECTED. HOWEVER...LOW HUMIDITY VALUES WILL COMBINE WITH THE GUSTY WINDS TO PRESENT AN ENHANCED FIRE WEATHER THREAT ACROSS THE ENTIRE REGION WEDNESDAY...SEE FIRE WEATHER DISCUSSION FOR MORE DETAILS. OTHERWISE...TEMPERATURES ARE EXPECTED TO ONLY BE MARGINALLY WARMER WEDNESDAY AS COMPETING FORCES WILL BE FIGHTING OVER SURFACE TEMPERATURES. EXPECTED CLEAR SKIES AND RESULTING INSOLATION WILL FIGHT WITH COLD AIR ADVECTION ALOFT AS H8 TEMPERATURES WILL BE DROPPING FROM THE MID TO HIGH SINGLE DIGITS INTO THE LOW AND NEGATIVE SINGLE DIGIT RANGE AS A LOBE OF COOLER AIR ROTATES UNDER THE LOW WEDNESDAY. THURSDAY AND FRIDAY...TEMPERATURES WILL GO THROUGH A LITTLE ROLLER COASTER RIDE AS READINGS DROP SOME THURSDAY...ONLY TO REBOUND FRIDAY. THURSDAY...IN THE WAKE OF WEDNESDAYS COOL LOBE...TEMPERATURES ALOFT WILL RESPOND BY RISING...BUT SURFACE WINDS WILL BE FROM THE NORTHWEST AS A COOL SURFACE HIGH SPREADS ACROSS THE REGION. FRIDAY OUR REGION WILL BENEFIT FROM BEING ON THE BACK SIDE OF THURSDAYS COOL SURFACE HIGH...ALLOWING WINDS TO TURN BACK TO THE SOUTH. THIS WILL ALSO BE THE BEGINNING OF A NICE WARM UP THAT IS EXPECTED TO PERSIST INTO THE WEEKEND AS THE RIDGE TO THE WEST BEGINS TO TRAVERS THE PLAINS STATES. CUTTER MEDIUM RANGE (FRIDAY NIGHT-TUESDAY)... WHILE THE MEDIUM RANGE MODELS DO A REASONABLY GOOD JOB HANDLING THE UPPER SYSTEM CURRENTLY SOUTH OF THE GULF OF ALASKA THEY BEGIN TO DIVERGE BY THE WEEKEND. GFS DE-AMPLIFIES THE SHORTWAVE AS IT TRACKS THROUGH CA WHILE THE ECMWF SHOWS A STRONGER YET PROGRESSIVE NATURE TO THE FEATURE. THE LATEST GEMS HAD EARLIER BEEN MUCH MORE IN LINE WITH THE ECMWF NOW SLOWS DOWN THE SYSTEM CONSIDERABLY. NONETHELESS THERE SHOULD BE LITTLE IMPACT TO THE SENSIBLE WEATHER THROUGH SATURDAY AS PRONOUNCED WARM AIR ADVECTION ANTICIPATED THROUGH H8. ALL 3 MODELS FORECAST +12C TO +16C TEMPERATURES AT H8 BY 18Z SATURDAY. SUFFICE IT TO SAY WE ARE LOOKING AT MUCH ABOVE NORMAL TEMPERATURES. 12Z GFS MAX TEMPERATURES WERE WAY TOO COLD FOR SATURDAY GIVEN THE EXPECTED H8 TEMPERATURES. SIMILAR TEMPERATURES WITHIN THE PAST WEEK YIELDED MAX TEMPERATURES IN THE LOWER TO MIDDLE 70S OVER THE WESTERN CWA. EVEN THE CONSENSUS MODEL HAS TOO MUCH INFLUENCE FROM THE GFS AND CLIMATOLOGY IS PLAYING IS OVER INFLUENCING TEMPERATURES. HAVE ADJUSTED TEMPERATURES UPWARD ACCORDINGLY. GULF OF MEXICO ALSO REMAINS CUT OFF WITH NW FLOW ACROSS THE NORTHERN GULF INTO TX SO ANY SYSTEM COMING FROM THE PACIFIC VIA CA/CENTRAL ROCKIES WILL HAVE TO GENERATE CLOUDS/RAIN FROM WHATEVER IT CAN HOLD ON TO WHILE IS EXITS THE HIGH PLAINS. SO WILL MAINTAIN DRY FORECAST. WHILE THE ECMWF AND GFS BOTH AGREE THAT ENERGY WILL DIG SEWD THROUGH THE ROCKIES THE DIFFER ON THE PROCESS AND TIMING AS WELL AS STRENGTH OF THE RESULTING TROUGH OR EVEN IF IT CLOSES OFF. WITH AS MUCH UNCERTAINTY AND LACK OF CONTINUITY WILL NOT ATTEMPT TO INTRODUCE ANY PRECIPITATION AT THIS TIME AND CONFIDENCE ALSO LACKING WITH RESPECT TO TEMPERATURES SO WILL DEFER TO CONSENSUS FORECAST WHICH IS CLOSE TO CLIMATOLOGY. MJ && .FIRE WEATHER... FOR THE REMAINDER OF THE DAY AND OVERNIGHT HOURS...THE STRONG WEST WINDS ACROSS THE REGION TODAY WILL BEGIN TO SUBSIDE AS THE SUN SETS...AND BOUNDARY LAYER MIXING COMES TO AN END. OVERNIGHT WINDS WILL REMAIN A LITTLE HIGHER THAN AVERAGE AS THEY BACK TO THE SOUTHWEST...BUT THIS IS DUE TO THE STRONG PRESSURE GRADIENT TO THE NORTH ASSOCIATED WITH THE LOW IN THE WESTERN GREAT LAKES. WEDNESDAY...THE GUSTY WEST WIND WILL RETURN TO THE REGION DURING THE MID-MORNING HOURS AS BOUNDARY LAYER MIXING AND A STRONG PRESSURE GRADIENT COMBINE ONCE AGAIN. SURFACE WIND SPEEDS ARE EXPECTED TO BE A LITTLE SLOWER WEDNESDAY THAN TODAYS SPEEDS...BUT HUMIDITY VALUES COULD BE EVEN LOWER. CURRENT WEST...AND FUTURE SOUTHWEST WIND OVERNIGHT...WILL BE PULLING AIR FROM A SOURCE REGION THAT IS FAIRLY VOID OF MOISTURE. THIS COULD ALLOW DEW POINTS TO BOTTOM OUT EVEN LOWER WEDNESDAY AFTERNOON...ULTIMATELY FLIRTING WITH RED FLAG CRITERIA. MIDNIGHT SHIFT WILL NEED TO MAKE A DETERMINATION BASED ON LATEST READINGS AND FORECAST EXPECTATIONS...BUT AT A MINIMUM THERE WILL BE AN ENHANCED FIRE WEATHER DANGER FOR WEDNESDAY. CUTTER && .AVIATION... VFR CONDITIONS EXPECTED THROUGH THE PERIOD. STRONG GRADIENT FLOW AROUND DEPARTING UPPER MIDWEST POWERHOUSE CYCLONE WILL CONTINUE TO INFLUENCE THE REGION THROUGH TOMORROW AS MODIFIED CANADIAN AIRMASS SLOWLY BUILDS ACROSS THE AREA. SOUTHWEST WINDS AROUND 10 KNOTS WILL INCREASE TO 15 TO 20 KNOTS AFTER 15Z WITH GUSTS APPROACHING /AND LOCALLY EXCEEDING/ 30 KNOTS DURING THE AFTERNOON -- ESPECIALLY AT KSTJ. DIRECTION WILL GRADUALLY SHIFT TOWARD THE WEST AND THEN WNW AFTER 00Z WITH GUSTY WINDS CONTINUING INTO TOMORROW EVENING WITH SECONDARY COLD FRONT PASSAGE. BOOKBINDER && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Oct 26, 7:02 PM CDT, 7 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 702 PM CDT TUE OCT 26 2010 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-271100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 702 PM CDT TUE OCT 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY GUSTY WINDS WILL BE LIKELY WEDNESDAY AFTERNOON...WITH WIND SPEEDS OF 20 TO 30 MPH OR HIGHER POSSIBLE. A COMBINATION OF STRONG WINDS...MATURE AND DRYING GRASSLAND...AND VERY LOW RELATIVE HUMIDITY VALUES WILL LEAD TO AN ENHANCED WILDFIRE DANGER THREAT WEDNESDAY AFTERNOON. COLD OVERNIGHT TEMPERATURES WILL BE POSSIBLE THURSDAY NIGHT...WITH TEMPERATURES BRIEFLY FALLING NEAR THE FREEZING MARK BY DAYBREAK FRIDAY. WHILE FROST IS NOT ANTICIPATED...THESE COLD TEMPERATURES MAY DAMAGE SENSITIVE PLANTS AND VEGETATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. BOOKBINDER
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 27, 3:21 AM CDT | Red Flag Warning | EAX | Adair, Andrew, Atchison, Bates, Buchanan, Caldwell and 31 more | 16 hr |
Nearby
Wind Advisories in Missouri, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.